Alert archive / Arizona / Wind Advisories in 2009

Wind Advisory 11, NWS Phoenix, AZ

April 10, 2009

NWS Phoenix, AZ issued this wind advisory at Apr 10, 2009, 3:07 AM MST. It took effect at Apr 10, 2009, 11:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2009, 3:07 AM MST (10:07 UTC)
In effect from
Apr 10, 2009, 11:00 AM MST
Expired
Apr 10, 2009, 8:00 PM MST
In force
9 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 101007
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
307 AM MST FRI APR 10 2009

AZZ022-023-027-028-102200-
/O.NEW.KPSR.WI.Y.0011.090410T1800Z-090411T0300Z/
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...NEW RIVER...WICKENBURG...MESA...
PHOENIX...GILA BEND...APACHE JUNCTION...CASA GRANDE...FLORENCE
307 AM MST FRI APR 10 2009

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. 

STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS SOUTH-CENTRAL ARIZONA THIS
AFTERNOON AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. SUSTAINED
WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED THROUGH
MUCH OF THE DAY ACROSS MARICOPA AND NORTHWEST PINAL COUNTIES. THE
STRONG WINDS WILL BEGIN TO SUBSIDE SHORTLY AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. TRAVEL
MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES ON MAJOR WEST-EAST
ROUTES INCLUDING INTERSTATES EIGHT AND TEN. DUE TO THE RECENT EXTENDED
PERIOD OF DRY WEATHER...AREAS OF BLOWING DUST MAY ALSO DEVELOP WHICH
WOULD FURTHER HAMPER TRAVEL. IT IS ALSO SUGGESTED THAT LIGHT OBJECTS
OUTDOORS BE SECURED AS THEY MAY BECOME AIRBORNE WITH THE STRONG WINDS.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

INIGUEZ
2 follow-up statements
000 
WWUS75 KPSR 102136
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
236 PM MST FRI APR 10 2009

AZZ022-023-027-028-110300-
/O.CON.KPSR.WI.Y.0011.000000T0000Z-090411T0300Z/
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...NEW RIVER...WICKENBURG...MESA...
PHOENIX...GILA BEND...APACHE JUNCTION...CASA GRANDE...FLORENCE
236 PM MST FRI APR 10 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

STRONG SOUTHERLY WINDS WILL CONTINUE ACROSS SOUTH-CENTRAL ARIZONA THIS
AFTERNOON AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. SUSTAINED
WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED THROUGH
MUCH OF THE DAY ACROSS MARICOPA AND NORTHWEST PINAL COUNTIES. THE
STRONG WINDS WILL BEGIN TO SUBSIDE SHORTLY AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. TRAVEL
MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES ON MAJOR WEST-EAST
ROUTES INCLUDING INTERSTATES EIGHT AND TEN. DUE TO THE RECENT
EXTENDED PERIOD OF DRY WEATHER...AREAS OF BLOWING DUST MAY ALSO
DEVELOP WHICH WOULD FURTHER HAMPER TRAVEL. IT IS ALSO SUGGESTED THAT
LIGHT OBJECTS OUTDOORS BE SECURED AS THEY MAY BECOME AIRBORNE WITH
THE STRONG WINDS.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

WATERS
000 
WWUS75 KPSR 110300
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
800 PM MST FRI APR 10 2009

AZZ022-023-027-028-110400-
/O.EXP.KPSR.WI.Y.0011.000000T0000Z-090411T0300Z/
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...NEW RIVER...WICKENBURG...MESA...
PHOENIX...GILA BEND...APACHE JUNCTION...CASA GRANDE...FLORENCE
800 PM MST FRI APR 10 2009

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WIND ADVISORY FOR SOUTH-CENTRAL ARIZONA...INCLUDING THE GREATER
PHOENIX METROPOLITAN AREA...WILL EXPIRE AT 8 PM MST THIS EVENING.
ALTHOUGH SUSTAINED SOUTHWEST WINDS OF 15 TO 25 MPH ARE STILL EXPECTED
THROUGH MIDNIGHT...WIND SPEEDS ARE NO LONGER EXPECTED TO MEET OR
EXCEED WIND ADVISORY CRITERIA. 

PLEASE KEEP IN MIND...WINDS ASSOCIATED WITH ANY THUNDERSTORMS THAT DEVELOP
OVERNIGHT WILL HAVE THE POTENTIAL TO PRODUCE BRIEF GUSTY WINDS IN
EXCESS OF 35 MPH.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

WANEK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 9, 9:50 PM MST, 5 hours 17 minutes earlier.

Area forecast discussion, Apr 9, 9:50 PM MST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
950 PM MST THU APR 9 2009

.SYNOPSIS...
MID-LEVEL CLOUDINESS WILL BEGIN TO INCREASE OVERNIGHT...AS ANOTHER
SYSTEM TAKES SHAPE OFF THE CALIFORNIA COAST. THE NEXT IN THE SERIES
OF STORMS WILL MOVE THROUGH THE REGION FRIDAY INTO
SATURDAY...BRINGING A GOOD CHANCE OF SHOWERS...STRONG GUSTY WINDS
AND COOLER TEMPERATURES TO SOUTHEAST CALIFORNIA AND SOUTH-CENTRAL
ARIZONA. HIGH PRESSURE WILL RESULT IN DRY AND WARMER WEATHER FROM
SUNDAY INTO EARLY NEXT WEEK.

&&

.DISCUSSION...

HIGH CLOUDINESS HAS BEGUN WORKING ITS WAY INTO SOUTHEAST CALIFORNIA
AND SOUTH CENTRAL ARIZONA AHEAD OF THE TROUGH OFF THE CALIFORNIA
COAST. 00Z GFS INITIALIZED REAL WELL WITH MAJOR FEATURES...
PARTICULARLY VORT MAX BEGINNING TO DEVELOP OFF THE SOUTHWEST
CALIFORNIA COAST. THIS IS IN RESPONSE TO UPPER LEVEL JET DESCENDING
INTO THE BASE OF THE TROUGH. THE GFS SHOWS THE TROUGH AXIS SHIFTING
WEST ACROSS AZ AND NM FRIDAY INTO SATURDAY. WINDS WILL BEGIN PICKING
UP DURING THE DAY TOMORROW AS THE TROUGH PROGRESSES EAST AND A
STRONG LOW LEVEL JET NUDGES ITS WAY INTO SOUTH EAST ARIZONA.
STRONGEST WINDS WILL BE IN EASTERN YUMA...SOUTHERN MARICOPA...AND
PINAL COUNTIES. RIGHT NOW WINDS LOOK TO BE JUST UNDER ADVISORY
CRITERIA...THOUGH WILL RECOMMEND RELIEF CREW TAKE A CLOSER LOOK
PRIOR TO ISSUE OF MORNING FORECAST PACKAGE.

TEMPERATURES AT MOST REPORTING STATIONS WERE RUNNING A FEW DEGREES
WARMER THAN 24-HOURS AGO...IN PART DUE TO INCREASING CLOUDINESS.
DEWPOINTS WERE BEGINNING TO SHOW A SLIGHT INCREASE IN THE WESTERN
PORTION OF THE FORECAST AREA...AS MOISTURE WAS CREEPING IN AHEAD OF
THE APPROACHING TROUGH.

FORECAST PACKAGE FOR THE MOST PART LOOKED GOOD. MADE SOME MINOR
TWEAKS TO THE TEMPERATURE AND WIND GRIDS TO BETTER MATCH CURRENT
CONDITIONS.

&&

.PREV DISCUSSION...

ISSUED AT 313 PM MST THU APR 9 2009

TEMPS HAVE WARMED INTO THE MID 70S ACROSS THE LOWER DESERTS THIS
AFTERNOON UNDER MOSTLY CLEAR SKIES. WEAK SHORTWAVE RIDGE WILL
CONTINUE TO MOVE EASTWARD AHEAD OF A MORE SIGNIFICANT UPPER LOW.
LATEST SATELLITE IMAGERY SHOWS A SWATH OF HIGH CLOUDINESS ACROSS
CALIFORNIA...THAT WILL CONTINUE TO MOVE TOWARDS OUR AREA. THE UPPER
LOW PRESSURE SYSTEM THAT IS POISED TO AFFECT OUR WEATHER THE NEXT
COUPLE OF DAYS IS CURRENTLY LOCATED OFF THE COAST OF OREGON.

THE UPPER LOW IS EXPECTED TO DIVE SSEWD TOWARDS THE SOUTHERN
CALIFORNIA COAST OVER THE NEXT 24 HRS. IN RESPONSE...LOW-LEVEL WINDS
WILL BECOME SOUTHERLY AND INCREASE IN STRENGTH BY LATE FRIDAY
MORNING. THE STRONGEST WINDS WILL BE LOCATED OVER SOUTHWEST AND
SOUTH-CENTRAL AZ...WITH MODELS INDICATING 850MB WINDS NEAR 30 KTS BY
00Z SAT. WITH ONE MORE DAY OF DECENT HEATING IN SOUTH-CENTRAL
AZ...WE SHOULD SEE GUSTS OF 30 TO 35 KTS MIX DOWN TO THE SFC IN THE
LATE AFTERNOON. THIS IS JUST BELOW ADVISORY CRITERIA...SO WILL HOLD
OFF ON ISSUING FOR THE MEANTIME.

BY FRIDAY AFTERNOON...MODEST COLD AIR AND MOIST ADVECTION WILL BE
UNDERWAY...PARTICULARLY OUT IN SE CA. MOISTURE WILL CONTINUE TO
SPREAD EASTWARD THROUGHOUT THE AFTERNOON AND EVENING HOURS...WITH
850MB DEWPOINTS INCREASING TO NEAR 3 DEGREES C BY LATE EVENING IN
SOUTH-CENTRAL AZ. 110+ KT UPPER LEVEL JET WILL ROUND THE BASE OF THE
TROUGH AND WILL BE LOCATED OVER SE AZ BY 06Z SAT...LEAVING MOST OF
SOUTH-CENTRAL AZ IN FAVORABLE LEFT-EXIT REGION OF THE JET. IN
ADDITION...DECENT SOUTHERLY/UPSLOPE COMPONENT OF LOW-LEVEL WINDS
WILL PERSIST THROUGH EARLY MORNING. EXPECT TO SEE WIDESPREAD SHOWERS
DEVELOP OVER SOUTH-CENTRAL AND SOUTHWEST AZ BY EARLY SATURDAY
MORNING...WITH THE FAVORED AREAS BEING THE HIGHER TERRAIN OF
NORTHERN LA PAZ AND MARICOPA COUNTY INTO SOUTHERN GILA COUNTY.
SHOWERS SHOULD PERSIST OVERNIGHT INTO MID-MORNING SATURDAY...BEFORE
BECOMING MORE SCATTERED IN NATURE. CORE OF THE UPPER LOW WILL PASS
OVER CENTRAL ARIZONA EARLY SAT MORNING. COLD TEMPERATURES ALOFT MAY
ALLOW FOR ENOUGH INSTABILITY FOR A FEW THUNDERSTORMS TO DEVELOP
EARLY SATURDAY MORNING. ANY THUNDERSTORMS THAT DO FORM MAY CONTAIN
SMALL HAIL. IN ADDITION...TEMPERATURES WILL BE MUCH COOLER ON
SATURDAY...AND WILL LIKELY ONLY MAKE IT INTO THE MID TO UPPER 60S
ACROSS THE LOWER DESERTS.

OVERALL STORM TOTAL RAINFALL AMOUNTS SHOULD GENERALLY BE ON THE
LIGHT TO MODERATE SIDE. ACROSS THE LOWER DESERTS...ANYWHERE FROM ONE
TENTH OF AN INCH UP TO A HALF INCH CAN BE EXPECTED...WITH THE
FAVORED AREAS ALONG THE NORTHERN TIER OF THE CWA. HIGHER AMOUNTS CAN
BE EXPECTED IN THE UPSLOPE AREAS AND HIGHER TERRAIN OF SOUTHERN GILA
COUNTY...WHERE ISOLATED LOCATIONS MAY RECEIVE UP TO AN INCH. IN
ADDITION...BECAUSE OF THE COLD NATURE OF THIS STORM...SNOW LEVELS
MAY DROP TO NEAR 5500 FT IN SOUTHERN GILA COUNTY ON SATURDAY...WHICH
COULD BE ENOUGH FOR SOME LIGHT ACCUMULATIONS.

A FEW LINGERING SHOWERS WILL REMAIN SATURDAY NIGHT INTO SUNDAY
MORNING...BEFORE THE UPPER LOW MOVES OFF TO THE EAST. WEAK RIDGING
WILL DEVELOP OVER THE SOUTHWEST FOR TEMPERATURES RETURNING CLOSER TO
SEASONAL NORMALS.

&&

.AVIATION...
KPHX AND NEARBY AIRFIELDS...
WINDS WILL BEGIN PICKING UP THROUGH THE DAY ON FRIDAY...IN ADVANCE
OF AN APPROACHING STORM SYSTEM. AS THIS SYSTEM APPROACHES...THERE
WILL BE INCREASING S/SW WINDS...ALONG WITH A SLIGHT CHANCE FOR
SHOWERS AND THUNDERSTORMS. BEST CHANCE FOR THUNDER ACROSS THE
GREATER PHOENIX AREA...INCLUDING SKY HARBOR... APPEARS TO BE AFTER
00 UTC SATURDAY. THE GUSTY S/SW WINDS COULD LEAD TO A CROSS WIND
CONCERN MID DAY FRIDAY FOR KPHX...BEFORE A MORE PRONOUNCED SWLY WIND
PICKS UP IN THE AFTERNOON.

OUT WEST...INCREASING SW WINDS EARLY FRIDAY COULD LEAD TO AREAS OF
BLOWING DUST AND/OR SAND...WITH REDUCTIONS IN VISIBILITY
POSSIBLE...BEFORE THE MAIN THREAT FOR SHOWERS AND THUNDERSTORMS
ENTERS THE REGION AFTER 00 UTC SATURDAY.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SATURDAY THROUGH WEDNESDAY...THE PARADE OF LOWS WILL KEEP TRACKING
ACROSS THE WESTERN STATES DURING THIS PERIOD. THE FIRST AND MOST
SIGNIFICANT SYSTEM WILL IMPACT THE AREA ON...GIVING BREEZY AND MUCH
COOLER WEATHER ALONG WITH A GOOD CHANCE FOR SHOWERS...AND A SLIGHT
CHANCE FOR AFTERNOON THUNDERSTORMS ACROSS SOUTH-CENTRAL ARIZONA. MAX
TEMPS WILL LOWER INTO THE UPPER 60S TO MID 70S OVER THE LOWER
DESERTS ...WITH MIN RH VALUES RANGING FROM 25 TO OVER 35 PERCENT.

FOR SUNDAY INTO THE MIDDLE OF NEXT WEEK...THE MIGRATORY
WEATHER SYSTEMS WILL TEND TO STAY NORTH OF OUR AREA...AND WE SHOULD
SEE DRIER AND WARMER CONDITIONS PREVAIL. MINIMUM RELATIVE HUMIDITIES
WILL FALL TO BELOW 15 PERCENT OVER PORTIONS OF THE LOWER DESERTS
EACH DAY...WITH PRETTY GOOD RECOVERY EXPECTED EACH NIGHT. LOCALLY
BREEZY CONDITIONS ARE POSSIBLE DURING THE AFTERNOON AND EVENING
HOURS BUT NO SIGNIFICANT WINDS ARE EXPECTED THROUGH THE PERIOD.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...MCLANE/ROGERS
AVIATION...MCLANE/WANEK
FIRE WEATHER...CB
Hazardous weather outlook, Apr 9, 3:19 PM MST, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
319 PM MST THU APR 9 2009

AZZ021>024-026>028-101230-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
319 PM MST THU APR 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL
ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDY CONDITIONS ON FRIDAY AFTERNOON MAY LEAD TO PATCHY BLOWING DUST
AND LOCALLY POOR VISIBILITY ACROSS THE LOWER DESERTS. A LOW PRESSURE
SYSTEM WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS FROM LATE FRIDAY
EVENING INTO SATURDAY AFTERNOON. ANY THUNDERSTORMS THAT DO FORM MAY
CONTAIN SMALL HAIL. SNOW LEVELS WILL FALL AS LOW AS 5000 FEET IN
SOUTHERN GILA COUNTY ON SATURDAY...WITH LIGHT ACCUMULATIONS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 2:51 PM MSTRed Flag WarningPSRGila, La Paz, Maricopa, Pinal, Yuma4 hr

Nearby

Wind Advisories in Arizona, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.